MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ICAST COVERED STENT; PTFE COVERED STENT

ATRIUM MEDICAL CORPORATION ICAST COVERED STENT; PTFE COVERED STENT
Model Number 85420
Health Effect - Clinical Code Stenosis (2263)
Date of Event 07/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
It was reported that during an intervention on a left subclavian artery 95% stenosis the stent did not cross the lesion.
 
Additional Manufacturer Narrative
Engineering investigation: the returned device was evaluated to determine the cause of the complaint (unable to cross the lesion).Upon inspection the stent was still in place between the two radiopaque marker bands and was in perfect condition.The crimped stent diameter was measured and was 2.4mm.This crimped stent diameter is within specification and is in line with the measurements taken during the lot qualification testing that was performed.To ensure the integrity of the product the catheter was prepped per the instructions for use and the stent deployed to the nominal pressure of 8atm as specified on the product label.The stent deployed properly and without issue.No damage was noted.A full review of the catheter lot history records for the devices in question was performed.The records indicate that this lot of catheters passed atriums final lot qualification testing.This inspection requires that the catheter lot must pass the following: ability of the stent and delivery system to be passed through the labeled introducer sheath.Ability to deploy the stent at nominal pressure (8atm).Ability to withdraw the deflated balloon catheter back through the labeled introducer sheath.Ability of the delivery system to withstand 10 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures.Balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm).Result: all quality inspection samples passed this final inspection without any non-conformances noted during the final lot qualification testing associated with the complaint.Conclusion: based on the details of the event and the successful lot qualification test data, atrium can find no fault with the lot of stent delivery systems in question.Clinical evaluation: subclavian artery stenosis is not very common.It is usually a consequence of atherosclerosis.It is a disease of smokers and of diabetics.The left subclavian artery is involved more often than the right.Treatment of subclavian artery stenosis is medical, endovascular or surgical.The instructions for use (ifu) states that special care should be taken to ensure that the appropriate size device and guidewire are selected prior to introduction.Native lumen dimensions must be accurately measured, not estimated.The ifu directs to achieve accurate measurement and ensure precise sizing and placement of the device, use image-centered, magnified-view fluoroscopy, including a marker guide wire or catheter.Check that the diameter and length of the device as well as the balloon catheter length are correct before removing the packaging.It also states complications and adverse events can occur when using any endoluminal device.

Brand Name
ICAST COVERED STENT
Common Device Name
PTFE COVERED STENT
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack 03054
MDR Report Key6894776
Report Number3011175548-2017-00125
Device Sequence Number18991967
Product Code JCT
UDI-Device Identifier00650862854206
UDI-Public00650862854206
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/29/2019
Device Model Number85420
Device Catalogue Number85420
Device Lot Number245449
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/08/2017
Supplement Date Received by Manufacturer10/05/2017
Initial Report FDA Received Date09/26/2017
Supplement Report FDA Received Date10/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR